MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the patient's cataract surgery, one side of the intraocular lens broke when using an intraocular lens injector to implant the non-preloaded intraocular lens (iol).Removed the damaged intraocular lens through a large incision and replaced the intraocular lens implant.No further information was provided.
 
Additional Manufacturer Narrative
Section a4 and a5: unknown/ asked but not available.Section d4: catalog number: a complete catalog number is unknown, as the serial number was not provided.However model is ar40e-21.5.Section d4: serial number: unknown, information not provided.Section d4: expiration date: unknown, as serial number was not provided.Section d4: unique device identifier (udi #): unknown, as serial number was not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section e1: initial reporter, name: unknown/not provided.Section e1: initial reporter, email address: unknown/not provided.Section e1: initial reporter, address (state, province, or territory and post office or zip code): unknown/not provided.Section e1: initial reporter, phone number: (b)(6).Section e2: initial reporter, healthcare professional: unknown/not provided.Section e3: initial reporter, occupation: unknown/not provided.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4: device manufacture date: unknown as serial number was not provided.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received on apr 2, 2024 whereby product was identified to be ar40e, with serial number (b)(6).Therefore, the fields below are being corrected as follows: section d1 - brand name: (b)(6).Section d4 - catalog number: ar40e00215.Section d4 - serial number: (b)(6).Section d4 - expiration date: feb 4, 2028.Section d4 - unique identifier (udi) number: (b)(4).Section h4 - device manufacture date: feb 4, 2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 04/12/2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the lens was cut with missing pieces.The lens portion received was cleaned and presented no issues that could have caused or contributed to the complaint event.No further evaluation was performed.Hra (health risk assessment) and human risk factor documents were reviewed for the complaint issue reported.The results of this hra and human risk factors review do not confirm that the above situations occurred during manufacturing, and are only provided for informational purposes; therefore, no further escalations are required.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18378452
Report Number3012236936-2023-03233
Device Sequence Number7722802
Product Code HQL
UDI-Device Identifier05050474502130
UDI-Public(01)05050474502130(17)280204
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer04/02/2024
05/22/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date04/22/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale